MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the intraocular lens was not returned therefore, a product investigation could not be performed.The customer's reported event could not be confirmed.Manufacturing record review: the manufacturing records were reviewed.The product was manufactured according to specification.A search on complaints revealed that no other complaints for this order number were received to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the lens.Some visual effects may be expected due to lens design that delivers elongation of focus.These may include a perception of halos, glare, or starbursts around lights under nighttime conditions.The experience of these phenomena will be bothersome or very bothersome in some people, particularly in low-illumination conditions.On rare occasions, these visual effects may be significant enough that the patient may request removal of the iol.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the patient's right eye due to glare and rings around lights, dysphotopsia.Patient's vision was great, 20/20 without correction distance and j3 near.The lens was replaced with a non amo lens.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: information was received that the patient is doing a lot better and visual acuity is now 20/30.It was also confirmed that there was no incision enlargement and no vitrectomy required.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6130957
Report Number9614546-2016-00637
Device Sequence Number10852068
Product Code POE
UDI-Device Identifier05050474605756
UDI-Public(01)05050474605756(17)210716
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/16/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U180
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date01/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;